Have had nausea without vomiting for 3 days; discomfort in the pit of my stomach that has not subsided. No fever, can eat and function. Feel out of sorts and a little achy, not much, but main problem is constant discomfort in same place in stomach. Head has minor throbbing but not severe enough to take tylenol routinely. Occasional minor quick, sharp pain in stomach 2 days ago but none since, however nausea hasn't subsided. Medications taken lately have been Doxycycline for tooth infection (need to have route canal redone, pending Endo visit) which I have stopped taking, and 250 mg (1/2 capulet) tylenol at bedtime. Have had gall bladder removed 4 years ago, no other health issues. Age 55 F. Urine output clear, BM fine.Did feel slight drainage of nasal passage down throat yesterday but was not congested. Thanks, XXXXX XXXXX CA
Gender: FAge: 55
stopped taking antibiotics, 2 days ago, no change in how I feel. Not eating much but eating healthy.
Hello,Does anything make the nausea worse? Is it related to food?Is the discomfort in the stomach in the upper abdomen? Left sided? Center?Cramping? Any heartburn?Dr Abby
Nothing helps or hurts it, it's just a constant nausea feeling centered in the middle of my stomach,literally feels like it's in the pit of my stomach. No cramping, not related to food or anything I've done. Has felt the same for 3 days, no better, no worse. Just started a few days ago and hasn't changed. I do go to work and get busy and forget about it as much as possible and I am able to sleep for about 5 hours straight, but when I wake up I feel it and it's hard to go back to sleep due to the nausea. Stomach doesn't cramp but there is an uncomfortable feeling. I thought it could be a flu bug but it's felt the same for 3 days, no improvement or worsening. I can turn and bend neck withouth pain, but head does feel a little achy and while I don't feel clammy, I do feel "off". Sometimes feel like I want to vomit but don't, and the feeling is from down in my stomach as opposed to higher up where vomit feels likely. More like stomach ache/pain in a specific region as opposed to a general, feeling lousy flu.
Thank you for clarifying.I am sorry you aren't feeling well.It is possible that you have a gastritis or irritation of the stomach lining from the doxycycline.One thing that you can try is to take an over the counter acid suppressant such as omeprazole (generic form of prilosec) or prevacid. Try to stay away from caffeine and fatty foods for a few days along with spicy foods.If you don't improve or if you worsen, then you are going to need to see your doctor for some blood work and possibly have an ultrasound of the abdomen and a scope of the stomach to look at the lining (evaluate for ulcers)Your doctor can also prescribe anti-nausea medication as well if needed.Things to watch for: Black tarry stools, marroon stools, fever, weight loss. If these occur, you need to be evaluated as soon as possible. These would indicate more than a simple viral illness or irritation of the lining of the stomach.Hopefully this will resolve over the next few days.Feel free to ask any follow up questions you may have and I will be happy to answer them for you, Dr Abby If you are satisfied with my help, please remember to click accept. Thank you!!
Family Physician practicing medicine for over 10 years, United States